MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200012
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, it was noticed that the ns vis cut guide gii kit lt design had a lateral cutting slot that made difficult to place the tibial cutting guide into the incision, which led to cut the distal twice and resect more proximal medial tibia twice.Surgery was resumed, with the same device and it is unknown if this problem provoked any delay.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the device is broken.The device has scratches and burrs, rendering the device inoperative.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.An engineering evaluation was performed and did confirm a potential root cause for the stated failure mode.The evaluation found that an error occurred during the tibia cutting guide creation.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The alignment engineering team was made aware of the issue and the visionaire tka alignment standards were reviewed for clarity.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke did not fit properly, the contribution of the device to the reported event could be corroborated.Based on this investigation, the need for corrective action is not indicated.This issue was evaluated through our internal quality process and determined to be within the anticipated acceptable risk limit so no additional actions will be taken at this time.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The sample is under evaluation by manufacturing site.
 
Event or Problem Description
It was reported that, during a tka surgery, it was noticed that the ns vis adpt guide jii kit design had a lateral cutting slot that made difficult to place the tibial cutting guide into the incision, which led to two (2) cuts of the distal to 4mm, two (2) cuts of the proximal medial tibia to 4mm.Surgery was resumed, with the same device after a non-significant delay.Patient was not harmed as consequence of this problem.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12338587
Report Number1020279-2021-06459
Device Sequence Number11868459
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public00885556658406
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberV0200012
Device Catalogue NumberV0200112
Device Lot Number00210030V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer07/14/2022
07/14/2022
09/22/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date07/14/2022
08/29/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale